Advanced Search
MyIDEAS: Login to save this article or follow this journal

The Solution of Singular Linear Difference Systems under Rational Expectations

Contents:

Author Info

  • King, Robert G
  • Watson, Mark W

Abstract

Many linear rational expectations macroeconomic models can be cast in the first-order form, AE[subscript t]y[subscript t + 1] = By[subscript t] + CE[subscript t]x[subscript]t, if the matrix A is permitted to be singular. The authors show that there is a unique stable solution under two requirements: (1) the determinantal polynomial Az - B is not zero for some value of z, and (2) a rank condition. The unique solution is characterized using a familiar approach: a canonical variables transformation separating dynamics associated with stable and unstable eigenvalues. In singular models, however, there are new canonical variables associated with infinite eigenvalues. These arise from nonexpectational behavioral relations or dynamic identities present in the singular linear difference system. Copyright 1998 by Economics Department of the University of Pennsylvania and the Osaka University Institute of Social and Economic Research Association.

Download Info

To our knowledge, this item is not available for download. To find whether it is available, there are three options:
1. Check below under "Related research" whether another version of this item is available online.
2. Check on the provider's web page whether it is in fact available.
3. Perform a search for a similarly titled item that would be available.

Bibliographic Info

Article provided by Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association in its journal International Economic Review.

Volume (Year): 39 (1998)
Issue (Month): 4 (November)
Pages: 1015-26

as in new window
Handle: RePEc:ier:iecrev:v:39:y:1998:i:4:p:1015-26

Contact details of provider:
Postal: 160 McNeil Building, 3718 Locust Walk, Philadelphia, PA 19104-6297
Phone: (215) 898-8487
Fax: (215) 573-2057
Email:
Web page: http://www.econ.upenn.edu/ier
More information through EDIRC

Order Information:
Email:
Web: http://www.blackwellpublishing.com/subs.asp?ref=0020-6598

Related research

Keywords:

References

No references listed on IDEAS
You can help add them by filling out this form.

Citations

Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
This item has more than 25 citations. To prevent cluttering this page, these citations are listed on a separate page.

Lists

This item is featured on the following reading lists or Wikipedia pages:
  1. Quantitative Macroeconomics and Real Business Cycles (QM&RBC)

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:ier:iecrev:v:39:y:1998:i:4:p:1015-26. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Wiley-Blackwell Digital Licensing) or ().

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.